Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Omaha, NE

April 6, 2021Saunders County, Nebraska

NWS Omaha, NE issued this special weather statement at Apr 6, 2021, 11:39 PM CDT for Saunders County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2021, 11:39 PM CDT (04:39 UTC)
Expired
Apr 7, 2021, 12:15 AM CDT
In force
36 min
Issued by
NWS Omaha, NE

County Saunders County, NE

The radar

The Omaha radar (KOAX), 33 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WWUS83 KOAX 070439
SPSOAX

Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1139 PM CDT Tue Apr 6 2021
 
NEZ051-066-070515-
Saunders NE-Lancaster NE-
1139 PM CDT Tue Apr 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LANCASTER AND
WESTERN SAUNDERS COUNTIES UNTIL 1215 AM CDT...

At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Valparaiso, or 17 miles north of Lincoln, moving north
at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wahoo, Cedar Bluffs, Valparaiso, Weston, Prague, Ceresco, Davey,
Morse Bluff, Malmo and Colon.

LAT...LON 4097 9663 4100 9687 4144 9683 4139 9649
TIME...MOT...LOC 0439Z 188DEG 36KT 4106 9674 

$$

Miller

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Apr 6, 6:55 PM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 6, 6:55 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
655 PM CDT Tue Apr 6 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 348 PM CDT Tue Apr 6 2021

Satellite imagery this afternoon was clearly showing a closed
circulation heading into the central Rockies with a noted surface
reflection organizing along the CO/KS border. An inverted trough
extending extended all the way to the western Great Lakes region.
Meanwhile scattered elevated convection was moving across SD.

The CWA remains capped but a few more hours of daytime heating will
work to eventually erode lid over the CWA. Surface obs indicating a
strong surge of gulf moisture into the central Plain with dew points
generally in the upper 50s/low 60s. As thunderstorms start popping
toward late afternoon within warm/moist/unstable environment,
with onset of low level jet, the severe storm threat will increase
this evening. It appears that there will be adequate vertical
wind shear coupled with the instability to support rotating
storms. And given steep mid level lapse rates atop moist lower
levels suggest hail could accompany a few storms. Expect
convecting expect an increase in areal coverage this evening with
the approach of a cold front from the west. This boundary is
progged to move relatively slow across the CWA as the attendant
surface low crawls across KS tonight. Ample moisture will be on
hand with PWS 1.25"/KI 35-40, thus setting up the potential for
generous rainfall accumulations through Wednesday morning. On
Wednesday, most prevalent precip accumulations will be found over
western IA where focus for boundary layer moisture convergence
gets displaced. Combination of vort energy running down backside
of exiting upper low and isentropic upglide will mean post-front
precip will remain possible through at least Thursday evening
until the system pushes across the mid MS valley.

A series of systems originating from the Pac NW will bring a small
chance for precip Friday/Friday night as well as late Sunday
night/Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 639 PM CDT Tue Apr 6 2021

The main concern over the next 24 hours will be the thunderstorm
potential. Thunderstorms are likely over the region between 02Z
and 07Z Wednesday, then there is a lower chance for thunderstorms
after 18Z Wednesday. Confidence in storm activity between 02Z and
07Z is high, and impacts are anticipated at all the TAF sites
(KOMA, KLNK, and KOFK). Any storms that form during this period
may produce strong up/downdrafts, LLWS, visibilities less than 1
SM and/or hail. Confidence in storm activity after 18Z Wednesday
is low, though potential increases with proximity to the KS/NE
border.

Aside from thunderstorm activity we can expect continued gusty
winds and a period of IFR/MVFR conditions at all the TAF sites.
IFR/MVFR conditions (ceilings 500 to 1500 ft AGL and visibility 4
to 6+ SM) should develop from west to east after 05Z. These
conditions may linger through the day on Wednesday. The ongoing
gusty south winds should turn northwesterly tonight. Peak south
winds (gusts 25 to 35 kt) are expected through 05Z Wednesday.
Peak northwest winds are anticipated after 14Z Wednesday (gusts 25
to 35 kt).

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory until 7 PM CDT this evening for NEZ078-088>093.

IA...None.
&&

DISCUSSION...DEE
AVIATION...Albright
Hazardous weather outlook, Apr 6, 9:32 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
932 PM CDT Tue Apr 6 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071645-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
932 PM CDT Tue Apr 6 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Wednesday

Thunderstorms remain possible tonight, with a limited severe risk
expected through around 3 AM. The best severe potential will be
along the Kansas Nebraska border and across northeast Nebraska.
Isolated wind gusts to 60 mph or dime to quarter size hail are
possible. Any severe risk should clear the Lincoln and Omaha
metros by 1 AM.

.DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday

Thunderstorms are possible along and south of Interstate 80
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed in parts of southeast Nebraska
by late afternoon or this evening.

Albright

In the hours before

Special weather statement, Apr 6, 11:33 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1133 PM CDT Tue Apr 6 2021

NEZ017-018-031>033-042-043-070500-
Stanton NE-Madison NE-Pierce NE-Platte NE-Colfax NE-Cuming NE-
Wayne NE-
1133 PM CDT Tue Apr 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON...SOUTHWESTERN
WAYNE...SOUTHWESTERN CUMING...COLFAX...NORTHEASTERN PLATTE...
SOUTHEASTERN PIERCE AND STANTON COUNTIES UNTIL MIDNIGHT CDT...

At 1132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Meadow Grove to near
Schuyler. Movement was northeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Norfolk, Columbus, Madison, Pierce, Stanton, Battle Creek, Clarkson,
Howells, Leigh, Hadar, Hoskins, Creston, Richland, The Highway 15 And
32 Junction, Shell Creek Elementary School, Willow Creek State
Recreation Area, 9 Miles North Of Schuyler, Maple Creek Recreation
Area, Camp Luther and 8 Miles South Of Stanton.

LAT...LON 4237 9739 4165 9691 4162 9691 4138 9724
      4138 9727 4215 9772
TIME...MOT...LOC 0432Z 221DEG 25KT 4211 9764 4143 9713

Miller
Special weather statement, Apr 6, 11:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1139 PM CDT Tue Apr 6 2021

NEZ051-066-070515-
Saunders NE-Lancaster NE-
1139 PM CDT Tue Apr 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LANCASTER AND
WESTERN SAUNDERS COUNTIES UNTIL 1215 AM CDT...

At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Valparaiso, or 17 miles north of Lincoln, moving north
at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wahoo, Cedar Bluffs, Valparaiso, Weston, Prague, Ceresco, Davey,
Morse Bluff, Malmo and Colon.

LAT...LON 4097 9663 4100 9687 4144 9683 4139 9649
TIME...MOT...LOC 0439Z 188DEG 36KT 4106 9674

Miller

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 11:33 PM CDTSpecial Weather StatementOAXColfax, Stanton27 min
Apr 6, 11:54 PM CDTSpecial Weather StatementOAXColfax, Stanton, Wayne36 min
Apr 7, 12:22 AM CDTSpecial Weather StatementOAXCuming, Dodge23 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.